Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 31, NWS St. Louis, MO

June 13, 20104 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 13, 2010, 11:53 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2010, 11:53 PM CDT (04:53 UTC)
Expired
Jun 14, 2010, 6:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS53 KLSX 140453
FFWLSX
MOC127-137-173-205-141100-
/O.NEW.KLSX.FF.W.0031.100614T0453Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTHEAST MISSOURI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI...
  NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 600 AM CDT MONDAY

* AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG 
  THE MONROE AND SHELBY COUNTY LINE. THESE STORMS WERE PRODUCING
  RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR AND WILL EXPAND EAST
  NORTHEAST ACROSS NORTHERN RALLS COUNTY AND MARION COUNTY. RADAR IS
  ALREADY ESTIMATING OVER 2 INCHES OF RAIN HAS FALLEN FROM NEAR 
  DUNCANS BRIDGE TO JUST SOUTH OF SHELBINA. ONE TO THREE ADDITIONAL 
  INCHES OF RAIN IS POSSIBLE IN THE WARNING AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HANNIBAL...MONROE CITY...PALMYRA...PARIS...SHELBINA...CLARENCE...
  EMDEN...GRANVILLE...MADISON...MAUD...NEW LONDON...PHILADELPHIA...
  RENSSELAER...SHELBYVILLE...SPAULDING...WARREN AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3994 9147 3990 9144 3988 9145 3987 9145
      3980 9138 3972 9137 3966 9127 3959 9123
      3958 9125 3942 9231 3995 9229

$$

GLASS
1 follow-up statement
303 
WGUS73 KLSX 140742
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT MON JUN 14 2010

MOC127-137-173-205-141100-
/O.CON.KLSX.FF.W.0031.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-RALLS MO-MARION MO-SHELBY MO-
242 AM CDT MON JUN 14 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHELBY...MARION...
NORTHERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 600 AM CDT...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH OF CENTRAL 
MISSOURI MOVING NORTHEAST INTO THE WARNING AREA. THESE STORMS WILL 
LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL OVER THE 
WARNING AREA BY 6 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HANNIBAL...MONROE CITY...PALMYRA...PARIS...SHELBINA...CLARENCE...
EMDEN...GRANVILLE...MADISON...MAUD...NEW LONDON...PHILADELPHIA...
RENSSELAER...SHELBYVILLE...SPAULDING...WARREN AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3994 9147 3990 9144 3988 9145 3987 9145
      3980 9138 3972 9137 3966 9127 3959 9123
      3958 9125 3942 9231 3995 9229

$$

BRITT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:55 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 6:55 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT SUN JUN 13 2010

.DISCUSSION...
/421 PM CDT SUN JUN 13 2010/

FOCUS FOR THE SHORT TERM WILL BE ONGOING CONVECTION AND CHANCES
THRU TUESDAY.

EXPECT TSRA TO CONTINUE INTO THE EVE ACROSS MUCH OF THE AREA.
SVR THREAT WILL DIMINISH AS ATMO STABILIZES WITH LOSS OF
INSOLATION. MCS SHUD DEVELOP TNGT AND TRACK ACROSS PORTIONS OF
CNTL THRU NE MO. WILL LIKELY BE A BRIEF LULL AS EFFECTIVE FRONT
PUSHES SEWD AND AREA S AND E BEGINS TO DESTABILIZE. SBCAPE IN
EXCESS OF 3000 J/KG IS PROGD ALONG AND AHEAD OF THE FNT.
HOWEVER...WEAK SHEAR IS PROGD ACROSS THIS SAME AREA.

EXPECT ANOTHER BRIEF LULL IN ACTIVITY LATE TOMORROW NIGHT AS ONE
SYSTEM MOVES EWD OUT OF THE AREA...JUST BEFORE ANOTHER MCS MOVES
INTO THE CWA SOMETIME ON TUES. MDLS CONTINUE TO SLOW TIMING OF THE
SYSTEM ON TUES AS UPA LOW CONTINUES TO DEEPEN OVR NRN PLAINS. HAVE
TRENDED TWD THE SLOWER MDL...LOCAL WRF...TO ACCOUNT FOR THIS.

HAVE TRENDED TWD THE WARMER MOS FOR TMW AS AMPLE HEATING SHUD
OCCUR S OF THE EFFECTIVE FNT...THEN TWD THE COOLER MOS FOR TUES
WITH CONVECTION AND CLD DEBRIS EXPECTED ACROSS MUCH OF THE AREA.

FOR THE EXTD...MAIN FOCUS IS ON HEAT AND PRECIP CHANCES. TRENDED
FCST TWD THE ECMWF WITH GOOD SUPPORT FROM THE GEM. BEST CHANCES
FOR PRECIP WILL BE ON FRI/FRI NGT AS A COLD FRONT APPROACHES THE
REGION. MADE VERY FEW CHANGES FROM THE PREV FCST AS MDLS HAVE NOT
BEEN CONSISTENT FROM RUN TO RUN. HOWEVER...ALL MDLS HAVE STRONG
RIDGE BUILDING INTO THE REGION AT THE START OF THE EXTD PERIOD.
TEMP FCST WILL DEPEND UPON IF TSRA/MCS DEVELOPMENT CAN WEAKEN THE
RIDGE ENUF TO PUSH THE FNT S. EVEN IF TSRA IS ABLE TO MAKE IT S
INTO THE CWA...PER FCST...EXPECT TEMPS TO REACH LOWER TO MID 90S
BEFORE OUTFLOW ALLOWS COOLING...MUCH LIKE TODAY.

TILLY

&&

.AVIATION...
/646 PM CDT SUN JUN 13 2010/

FINAL THUNDERSTORM OF THE AFTERNOON MOVING THROUGH KSTL TAF AREA.
EXPECT VFR CONDITIONS OVERNIGHT...BUT TSTMS SHOULD REDEVELOP MONDAY
MIDDAY AS COLD FRONT PUSHES SOUTH ACROSS THE AREA. TIMING IS
SOMEWHAT UNCERTAIN...SO WILL DESCRIBE WITH VCTS AFTER 18Z.

SPECIFICS FOR KSTL...TSTM MOVING JUST NORTH OF KSTL AT THIS TIME.
ASSOCIATED OUTFLOW BOUNDARY WILL MOVE THROUGH THE KSTL TAF SITE
OVER THE NEXT HOUR WITH WIND GUSTS TO 25 KT POSSIBLE. OTHERWISE
EXPECT VFR CONDITIONS OVERNIGHT. COLD FRONT WILL APPROACH THE SITE
AFTER 18Z ON MONDAY...AND EXPECT WIDESPREAD CONVECTION ALONG AND
AHEAD OF IT. ACTUAL FRONT WILL LIKELY MOVE THROUGH NEAR 15/0000Z.

BROWNING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
     MO-MONROE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Jun 13, 10:01 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT SUN JUN 13 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1001 PM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO BOTH DEVELOP AND SPREAD BACK INTO
THE AREA OVERNIGHT. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE
ACROSS CENTRAL AND NORTHEAST MISSOURI INTO WEST CENTRAL
ILLINOIS...WHERE LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL AS A
SEVERE STORM. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SEVERE THUNDERSTORMS
WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT. A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL MIDDAY MONDAY FOR PARTS OF CENTRAL
AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT PUSHES THROUGH THE AREA.

MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI AS A
RESULT OF PREVIOUSLY FALLEN RAIN. SEE THE APPROPRIATE FLOOD
WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE OVERNIGHT IN CENTRAL
AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Jun 13, 6:35 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     O'FALLON                38.78N  90.71W
06/13/2010  M56 MPH          ST. CHARLES        MO   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 13, 6:56 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     O'FALLON                38.78N  90.71W
06/13/2010  E56 MPH          ST. CHARLES        MO   AMATEUR RADIO

            SMALL LIMBS DOWN

&&

CORRECTED EVENT TIME...EVENT...REMARKS...SOURCE

DYE
Local storm report, Jun 13, 6:58 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     1 SSE FLINT HILL        38.85N  90.86W
06/13/2010  E50 MPH          ST. CHARLES        MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 13, 7:00 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     3 E FLINT HILL          38.85N  90.80W
06/13/2010  E45 MPH          ST. CHARLES        MO   TRAINED SPOTTER

&&

TILLY
Special weather statement, Jun 13, 7:08 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SUN JUN 13 2010

ILZ100-MOZ061-063-140100-
MADISON IL-ST. CHARLES MO-ST. LOUIS MO-
708 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CHARLES...
NORTHEASTERN ST. LOUIS AND MADISON COUNTIES UNTIL 800 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST ALTON...OR NEAR ALTON...MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOOD RIVER...
  BETHALTO...
  EDWARDSVILLE...
  HARTFORD...
  ROXANA...
  DORSEY...
  PRAIRIETOWN...
  CARPENTER...
  WORDEN...
  MARINE...
  LIVINGSTON...
  ALHAMBRA...
  FOSTERBURG...
  POAG...
  KUHN...
  FRUIT...
  HAMEL...
  KAUFMAN...
  WILLIAMSON...
  GRANTFORK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Local storm report, Jun 13, 7:23 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     ST. PAUL                38.85N  90.74W
06/13/2010                   ST. CHARLES        MO   TRAINED SPOTTER

            A FEW TREES DOWN

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:45 AM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jun 14, 6:01 AM CDTAreal Flood WarningLSXMarion, Monroe, Shelby6 hr
Jun 14, 6:09 AM CDTRiver Flood WarningLSXMarion27 hr
Jun 14, 8:39 AM CDTRiver Flood WarningLSXMarion23 hr
Jun 14, 11:26 AM CDTRiver Flood WarningLSXMarion3 days
Jun 14, 11:49 AM CDTAreal Flood WarningLSXMonroe, Shelby6 hr
Jun 14, 6:13 PM CDTAreal Flood WarningLSXMonroe, Shelby12 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.